MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF2626C150TU
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Stroke/CVA (1770); Death (1802); Occlusion (1984)
Date of Event 03/06/2017
Type of Reportable Event Death
Event or Problem Description
A valiant stent graft system was implanted in a patient for the emergent endovascular treatment of a ruptured thoracic ulcer bleeding into the airway.During the initial emergent implantation, the valiant stent graft was unbeknownst and inadvertently implanted covering both subclavian arteries.There was an unknown aberrant right subclavian distal to the left subclavian artery.At the time of implant the patient was unstable and could not tolerate a carotid to subclavian bypass, but would be scheduled for a later date.It was reported that the unbeknownst covering of both subclavian arteries resulted in a cva/stroke and the patient expired eight days later.Per the physician, the causes of the events were related to the patient¿s anatomy.No additional clinical sequelae were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6488076
Report Number2953200-2017-00578
Device Sequence Number11062592
Product Code MIH
UDI-Device Identifier00643169347014
UDI-Public00643169347014
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2018
Device Model NumberVAMF2626C150TU
Device Catalogue NumberVAMF2626C150TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/21/2017
Supplement Date Received by Manufacturer03/21/2017
Initial Report FDA Received Date04/12/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age57 YR